Alert archive / Michigan / High Wind Warnings in 2013
High Wind Warning 1, NWS Detroit, MI
NWS Detroit, MI issued this high wind warning at Oct 31, 2013, 2:58 PM EDT for 9 counties in Michigan. It took effect at Nov 1, 2013, 12:00 AM EDT. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 31, 2013, 2:58 PM EDT (18:58 UTC)
- In effect from
- Nov 1, 2013, 12:00 AM EDT
- Expired
- Nov 1, 2013, 4:01 AM EDT
- In force
- 4 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Midland County, MI, Saginaw County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 79 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 3:57 AM EDT | NON-TSTM WND DMG | Saginaw, MI | MULTIPLE TREE LIMBS DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
417 WWUS73 KDTX 311858 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 258 PM EDT THU OCT 31 2013 ...RAPIDLY INTENSIFYING STORM CONTINUES TO MOVE TOWARD THE GREAT LAKES REGION... .AN AREA OF LOW PRESSURE WILL MOVE FROM WESTERN ILLINOIS TO SOUTHERN LAKE MICHIGAN THIS EVENING AND THEN BEGIN TO RAPIDLY INTENSIFY AS IT MOVES TO NORTHERN LAKE HURON BY FRIDAY MORNING. THIS RAPID INTENSIFICATION WILL CREATE STRONG WINDS ACROSS SOUTHEAST LOWER MICHIGAN TONIGHT AND INTO FRIDAY MORNING. WITH MANY OF THE LEAVES STILL ON THE TREES...THERE IS THE POTENTIAL TO HAVE DOWNED TREES AND POWER LINES AS A RESULT OF THE STRONG WINDS. MIZ047>049-053>055-060>062-010500- /O.UPG.KDTX.HW.A.0001.131101T0200Z-131101T1400Z/ /O.NEW.KDTX.HW.W.0001.131101T0400Z-131101T1400Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER 258 PM EDT THU OCT 31 2013 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH WILL DEVELOP TONIGHT AND THEN TURN TO THE WEST BY FRIDAY MORNING. * THE STRONGEST WINDS..WITH WIND GUSTS TO 60 MPH...WILL OCCUR OVERNIGHT FROM ABOUT 1 AM TO 7 AM. * THE WEST WINDS WILL DECREASE QUICKLY FRIDAY MORNING BECOMING 15 TO 25 MPH BY FRIDAY AFTERNOON. IMPACTS... * TREES AND POWER LINES WILL LIKELY BE DOWNED FROM THE WIND. TREES AND LIMBS MAY BE MOST SUSCEPTIBLE DUE TO SOME WET LEAVES REMAINING ON THEM. THE COMBINATION OF DOWNED LIMBS AND TREES ON POWER LINES COULD LEAD TO NUMEROUS POWER OUTAGES. * TRAVEL ON NORTH-SOUTH ROADS WILL BECOME HAZARDOUS IN THE STRONG WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ063-068>070-075-076-082-083-010500- /O.UPG.KDTX.HW.A.0001.131101T0200Z-131101T1400Z/ /O.NEW.KDTX.WI.Y.0007.131101T0400Z-131101T1400Z/ ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC... WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 258 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH WILL DEVELOP TONIGHT AND THEN TURN TO THE WEST BY FRIDAY MORNING. * THE STRONGEST WINDS WILL OCCUR OVERNIGHT FROM ABOUT 1 AM TO 6 AM. * THE WINDS WILL DECREASE QUICKLY FRIDAY MORNING BECOMING JUST 10 TO 20 MPH BY FRIDAY AFTERNOON. IMPACTS... * A FEW TREES AND POWER LINES MAY BE DOWNED FROM THE WIND. TREES AND LIMBS MAY BE MOST SUSCEPTIBLE DUE TO SOME WET LEAVES REMAINING ON THEM. THE COMBINATION OF DOWNED LIMBS AND TREES ON POWER LINES COULD LEAD TO SCATTERED POWER OUTAGES. * TRAVEL ON NORTH-SOUTH ROADS COULD BECOME HAZARDOUS IN THE STRONG WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ RBP
2 follow-up statements
191 WWUS73 KDTX 010353 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1153 PM EDT THU OCT 31 2013 ...RAPIDLY INTENSIFYING STORM CONTINUES TO MOVE THROUGH THE GREAT LAKES REGION... .A RAPIDLY INTENSIFYING AREA OF LOW PRESSURE OVER THE STRAIGHTS WILL MOVE NORTHEAST INTO ONTARIO BY FRIDAY MORNING. THIS RAPID INTENSIFICATION WILL CREATE STRONG WINDS ACROSS SOUTHEAST LOWER MICHIGAN TONIGHT AND INTO FRIDAY MORNING. WITH MANY OF THE LEAVES STILL ON THE TREES...THERE IS THE POTENTIAL TO HAVE DOWNED TREES AND POWER LINES AS A RESULT OF THE STRONG WINDS. MIZ047>049-053>055-060>062-011400- /O.CON.KDTX.HW.W.0001.131101T0400Z-131101T1400Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER 1153 PM EDT THU OCT 31 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... HAZARDOUS WEATHER... * SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH WILL DEVELOP TONIGHT AND THEN TURN TO THE WEST BY FRIDAY MORNING. * THE STRONGEST WINDS..WITH WIND GUSTS TO 60 MPH...WILL OCCUR OVERNIGHT FROM ABOUT 1 AM TO 7 AM. * THE WEST WINDS WILL DECREASE QUICKLY FRIDAY MORNING BECOMING 15 TO 25 MPH BY FRIDAY AFTERNOON. IMPACTS... * TREES AND POWER LINES WILL LIKELY BE DOWNED FROM THE WIND. TREES AND LIMBS MAY BE MOST SUSCEPTIBLE DUE TO SOME WET LEAVES REMAINING ON THEM. THE COMBINATION OF DOWNED LIMBS AND TREES ON POWER LINES COULD LEAD TO NUMEROUS POWER OUTAGES. * TRAVEL ON NORTH-SOUTH ROADS WILL BECOME HAZARDOUS IN THE STRONG WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ063-068>070-075-076-082-083-011400- /O.CON.KDTX.WI.Y.0007.131101T0400Z-131101T1400Z/ ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC... WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 1153 PM EDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... HAZARDOUS WEATHER... * SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH WILL DEVELOP TONIGHT AND THEN TURN TO THE WEST BY FRIDAY MORNING. * THE STRONGEST WINDS WILL OCCUR OVERNIGHT FROM ABOUT 1 AM TO 6 AM. * THE WINDS WILL DECREASE QUICKLY FRIDAY MORNING BECOMING JUST 10 TO 20 MPH BY FRIDAY AFTERNOON. IMPACTS... * A FEW TREES AND POWER LINES MAY BE DOWNED FROM THE WIND. TREES AND LIMBS MAY BE MOST SUSCEPTIBLE DUE TO SOME WET LEAVES REMAINING ON THEM. THE COMBINATION OF DOWNED LIMBS AND TREES ON POWER LINES COULD LEAD TO SCATTERED POWER OUTAGES. * TRAVEL ON NORTH-SOUTH ROADS COULD BECOME HAZARDOUS IN THE STRONG WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$
708 WWUS73 KDTX 010801 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 401 AM EDT FRI NOV 1 2013 ...RAPIDLY INTENSIFYING STORM CONTINUES TO MOVE THROUGH THE GREAT LAKES REGION... .A RAPIDLY INTENSIFYING AREA OF LOW PRESSURE OVER THE STRAIGHTS WILL MOVE NORTHEAST INTO ONTARIO BY FRIDAY MORNING. THIS RAPID INTENSIFICATION WILL CREATE STRONG WINDS ACROSS SOUTHEAST LOWER MICHIGAN TONIGHT AND INTO FRIDAY MORNING. WITH MANY OF THE LEAVES STILL ON THE TREES...THERE IS THE POTENTIAL TO HAVE DOWNED TREES AND POWER LINES AS A RESULT OF THE STRONG WINDS. MIZ047>049-053>055-060>062-011400- /O.CAN.KDTX.HW.W.0001.000000T0000Z-131101T1400Z/ /O.EXA.KDTX.WI.Y.0007.000000T0000Z-131101T1400Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER 401 AM EDT FRI NOV 1 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. HAZARDOUS WEATHER... * SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP TONIGHT AND THEN TURN TO THE WEST BY FRIDAY MORNING. * THE STRONGEST WINDS WILL OCCUR OVERNIGHT FROM ABOUT 1 AM TO 7 AM. * THE WINDS WILL DECREASE QUICKLY FRIDAY MORNING BECOMING JUST 10 TO 20 MPH BY FRIDAY AFTERNOON. IMPACTS... * A FEW TREES AND POWER LINES MAY BE DOWNED FROM THE WIND. TREES AND LIMBS MAY BE MOST SUSCEPTIBLE DUE TO SOME WET LEAVES REMAINING ON THEM. THE COMBINATION OF DOWNED LIMBS AND TREES ON POWER LINES COULD LEAD TO SCATTERED POWER OUTAGES. * TRAVEL ON NORTH-SOUTH ROADS COULD BECOME HAZARDOUS IN THE STRONG WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ063-068>070-075-076-082-083-011400- /O.CON.KDTX.WI.Y.0007.000000T0000Z-131101T1400Z/ ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC... WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 401 AM EDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... HAZARDOUS WEATHER... * SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP TONIGHT AND THEN TURN TO THE WEST BY FRIDAY MORNING. * THE STRONGEST WINDS WILL OCCUR OVERNIGHT FROM ABOUT 1 AM TO 7 AM. * THE WINDS WILL DECREASE QUICKLY FRIDAY MORNING BECOMING JUST 10 TO 20 MPH BY FRIDAY AFTERNOON. IMPACTS... * A FEW TREES AND POWER LINES MAY BE DOWNED FROM THE WIND. TREES AND LIMBS MAY BE MOST SUSCEPTIBLE DUE TO SOME WET LEAVES REMAINING ON THEM. THE COMBINATION OF DOWNED LIMBS AND TREES ON POWER LINES COULD LEAD TO SCATTERED POWER OUTAGES. * TRAVEL ON NORTH-SOUTH ROADS COULD BECOME HAZARDOUS IN THE STRONG WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this high wind warning went out at Oct 31, 1:19 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 31, 1:19 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
119 PM EDT THU OCT 31 2013
.AVIATION...
//DISCUSSION...
SOUTHEASTERN MICHIGAN REMAINS WITHIN THE FIREHOSE OF THE WARM
CONVEYOR AHEAD OF THE APPROACHING STRONG LOW PRESSURE SYSTEM.
GENERAL VFR/MVFR CIGS AND VSBYS WILL BE THE NORM WITH PERIODS OF
RAIN THROUGH THIS EVENING. PASSING BOUTS OF BRIEF IFR CIGS/VSBYS
CONDITIONS ARE ALSO POSSIBLE IN OCCASIONAL HEAVIER ACTIVITY.
THE MAIN AVIATION ITEM OF CONCERN IS THE THE POTENTIAL FOR HIGH
IMPACT WIND THIS EVENING IN TOW OF A COLD FRONT THAT WILL SLIDE
EASTWARD THROUGH LOWER MICHIGAN. THE POTENTIAL EXISTS FOR
SOUTHWESTERLY WIND GUSTS OF UP TO/IN EXCESS OF 50 KNOTS. LATEST
TIMING OF THE WIND SURGE/COLD FRONT IS EXPECTED TO OCCUR AT ROUGHLY
04-05Z FOR ALL SITES. ADDITIONALLY FOR THE NORTH HALF...INCLUDING
KMBS AND KFNT A SECONDARY ROUND OF COLD AIR ADVECTION BETWEEN 10-14Z
WILL BRING AN ADDITIONAL OPPORTUNITY FOR WINDS TO APPROACH 50 KNOTS.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE IN SFC WINDS OF 200 BECOMING 240 OF AT LEAST 45
KNOTS BETWEEN 4-8Z.
* HIGH CONFIDENCE IN CEILINGS BELOW 5000 FEET THROUGH TONIGHT.
* LOW CONFIDENCE IN COVERAGE OF THUNDERSTORMS THIS EVENING.
&&
.PREV DISCUSSION...ISSUED 704 AM EDT THU OCT 31 2013
UPDATE...
GOING FORECAST FOR SOUTHEAST MICHIGAN REMAINS IN DECENT SHAPE AS
PERIODS OF RAIN SHOWERS CONTINUE TO FUNNEL INTO THE AREA. ANY
BREAKS SOUTH OF THE WARM FRONT SEEM TO BE FLEETING AS ADDITIONAL
ACTIVITY LIFTS INTO AREA FROM INDIANA/OHIO.
DID UPDATE MARINE TO INCLUDE A STORM WARNING IN SEVERAL ZONES IN
MIDDLE/NORTHERN LAKE HURON. 06Z NAM/GFS RUNS ARE VERY CLOSE IN LOW
TRACK AND INTENSITY...BASICALLY BOMBING NEARLY 20 MBS IN 12 HOURS
IT LIFTS FROM LAKE MICHIGAN TO NORTHERN LAKE HURON LATE TONIGHT.
PREV DISCUSSION...ISSUED 344 AM EDT THU OCT 31 2013
SHORT TERM...TODAY AND TONIGHT
BUSY PERIOD THIS HALLOWEEN AS A POTENT LOW PRESSURE SYSTEM LIFTS
INTO THE AREA LATER TODAY INTO TONIGHT. RAIN HAS ALREADY OVERSPREAD
THE REGION EARLY THIS MORNING AS THE LEADING WARM FRONTAL BOUNDARY
LIFTS NORTH INTO THE CENTRAL GREAT LAKES. THETA-E RIDGE WILL FUNNEL
RIGHT OVER AREA MUCH OF THE DAY AS THE WARM FRONT LIFTS NORTH AND
EVENTUALLY CLEARS THE ENTIRE CWA THIS AFTERNOON. SO...PERIODS OF
SHOWERS CAN BE EXPECTED THROUGH THE DAY. WHILE THE WHOLE AREA WILL
LIKELY SHARE IN THIS MOISTURE...UPPER RIDGING WILL BRUSH THE FAR
SOUTHEAST CWA AND KEEP THE HEAVIEST/MOST WIDESPREAD RAIN FOCUSED
OVER ABOUT THE NORTHWEST 2/3RD OF THE AREA.
WHILE A BUSY DAY INDEED...THE MAIN CONCERN(S) WITH THIS STORM SYSTEM
OCCUR THIS EVENING INTO THE OVERNIGHT HOURS AS THE RAPID DEEPENING
PHASE ENSUES AS JETLET WRAPS UP THE SOUTHEAST SIDE OF MEAN UPPER
LEVEL TROUGH AND STRONG CYCLOGENESIS RESULTS. MODELS VARY SLIGHTLY
ON THE EVOLUTION/TRACK OF THIS STRENGTHENING LOW PRESSURE...WHICH
SHOULD LIFT OVER/JUST NORTH OF THE AREA THIS EVENING AND RACES INTO
NORTHERN LAKE HURON/SOUTHERN ONTARIO OVERNIGHT.
WITH THIS TRACK...THE AREA WILL REMAIN IN THE WARM SECTOR ONCE THE
WARM FRONT LIFTS INTO NORTHERN LOWER MICHIGAN. THE WEAK TO MODEST
INSTABILITY THAT DEVELOPS WITHIN THIS MILD/MOIST AIRMASS WILL SET THE
STAGE FOR THE FIRST REAL CONCERN WITH THIS STORM AS FORCING ALONG A
STRONG TROUGH/COLD FRONT THIS EVENING WILL ACT ON THIS AIRMASS (WITH
BEST INSTABILITY LIKELY POOLED ALONG/IN ADVANCE OF THIS BOUNDARY) TO
SPARK A BAND OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS. GIVEN THE
TIME OF THE YEAR...THIS WILL BE A NARROW LINE OF CONVECTION THAT
RACES THROUGH THE AREA RATHER QUICKLY...ENHANCING THE ALREADY GUSTY
SYNOPTIC SCALE WINDS IN PLACE OVER THE AREA. IT IS NOT OUT OF THE
QUESTION TO SEE WIND GUSTS TO 50 MPH OR MORE.
OVERALL WIND FIELD THEN CONTINUES TO INCREASE FROM LATE EVENING INTO
THE OVERNIGHT AS THE LOW PRESSURE BOMBS OUT TO 975 MB OR LESS AND A
SIGNIFICANT PRESSURE SURGE TRANSLATES ACROSS THE AREA. EXPECT WIND
GUSTS OVERNIGHT INTO THE 35-45 MPH RANGE AND MAY VERY WELL HAVE TO
ISSUE A WIND ADVISORY FOR PORTIONS OF THE AREA. FEEL IT IS PRUDENT
TO ALLOW THE DAYSHIFT TO STUDY THE LATEST LOW PRESSURE TRACK TO PIN
DOWN THE SWAP OF STRONGEST WIND GUSTS AS MUCH AS POSSIBLE...SO WILL
FORGO A HEADLINE ATTM. SUFFICE IT TO SAY...ANY LULL THAT OCCURS IN
THE WAKE OF THE PASSING CONVECTION IN THE EVENING WILL BE BRIEF AND
EXPECT WINDY CONDITIONS TO INTENSIFY OVERNIGHT AGAIN.
WITH SUCH A MILD AIRMASS ADVECTING INTO THE AREA...TEMPERATURES WILL
BE QUITE MILD FOR THE LAST DAY OF OCTOBER...TOPPING 60 DEGREES OVER
THE ENTIRE CWA AND CLIMBING INTO THE MID/UPPER 60S DETROIT SOUTH OR
SO. EVEN SO...THESE VALUES REMAIN WELL BELOW RECORD TEMPERATURES
WHICH ARE GENERALLY IN THE UPPER 70S ACROSS SOUTHEAST MICHIGAN TODAY.
LONG TERM...
OUR POTENT STORM SYSTEM WILL QUICKLY BE PULLING AWAY FROM THE
AREA ON FRIDAY. STILL...RESIDUAL LOW LEVEL MOISTURE/CYCLONIC FLOW
WITH 850 MB TEMPS FALLING SUB ZERO BY DAY'S END WILL SUPPORT PLENTY
OF LOW CLOUDS AND LIKELY SCATTERED LIGHT SHOWERS. SCATTERED SHOWERS
ARE EXPECTED TO BE A BIT MORE ROBUST FRIDAY NIGHT AS NEXT SHORTWAVE
TROUGH SWINGS THROUGH THE MIDWEST AND INTO THE WESTERN OHIO
VALLEY...WITH A SURFACE COLD FRONT PROGGED TO COME THROUGH ON
SATURDAY....SENDING 850 MB TEMPS DOWN INTO THE -6 TO -8 C RANGE OVER
THE SECOND HALF OF THE WEEKEND...PER 00Z EURO/GFS. LOW LEVEL
CONVERGENCE ALONG THE EASTERN THUMB SHORELINE SHOULD LEAD TO SOME
SNOW AND RAIN SHOWERS BEFORE SURFACE HIGH BUILDS OVER LAKE HURON
SUNDAY AFTERNOON. SUNDAY NIGHT LOOKS TO BE THE COLDEST NIGHT OF THE
WEEK...AND TEMPS HAVE GOOD SHOT TO FALL INTO 20S IF THERE ARE NO
CLOUDS AROUND BEFORE RETURN FLOW AROUND THE DEPARTING HIGH KICKS IN.
CLASSIC UPPER LEVEL PATTERN SETUP NEXT WEEK WITH LONGWAVE TROUGH
WEST OF THE MISSISSIPPI AND RIDGE EAST. RESULTING STRONG RETURN FLOW
WILL ALLOW FOR MODERATING TEMPERATURES AND INCREASING MOISTURE FROM
THE GULF OF MEXICO...WITH GOOD CHANCE OF SHOWERS DURING THE MID TO
LATE WEEK PERIOD.
MARINE...
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE NEARSHORE WATERS
TODAY INTO THIS EVENING AS SOUTHEAST WINDS SHIFT TO THE SOUTH AND
STRENGTHEN AS A WARM FRONT LIFTS NORTH THROUGH THE AREA. NUMEROUS
SHOWERS AND AN OCCASIONAL THUNDERSTORM WILL ALSO PERSIST ALONG AND
BEHIND THIS FRONT AS A MILD AND MOIST AIRMASS OVERSPREADS THE AREA.
LOW PRESSURE WILL THEN DEEPEN RAPIDLY AS IT SHIFTS INTO THE REGION
THIS EVENING AND THEN TRAVERSES LAKE HURON ON ITS WAY TO SOUTHERN
ONTARIO FRIDAY MORNING. WINDS WILL BECOME SOUTHWEST AND INCREASE TO
GALES AS THIS LOW PULLS A COLD FRONT THROUGH THE AREA TONIGHT. GALE
WARNINGS HAVE BEEN ISSUED FOR ALL MARINE AREAS IN ANTICIPATION OF
THIS SCENARIO. DEPENDING ON THE EXACT TRACK OF THIS LOW...THERE MAY
EVEN BE A BRIEF PERIOD OF WIND GUSTS APPROACHING STORM FORCE EARLY
FRIDAY MORNING IN THE IMMEDIATE WAKE OF THE LOW PRESSURE. WINDS WILL
DIMINISH SUBSTANTIALLY LATE FRIDAY INTO FRIDAY NIGHT AS THIS SYSTEM
RACES INTO EASTERN CANADA.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...FROM 10 PM THURSDAY TO 10 AM FRIDAY.
LAKE HURON...
GALE WARNING...LHZ361...FROM 2 AM FRIDAY TO 2 PM FRIDAY.
STORM WARNING...LHZ362-LHZ363...FROM MIDNIGHT FRIDAY TO 2 PM FRIDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING SAGINAW BAY...UNTIL 10 PM THURSDAY.
STORM WARNING...LHZ421-LHZ422-LHZ441-LHZ442-LHZ443-LHZ462-LHZ463-
LHZ464...FROM 10 PM THURSDAY TO 2 PM FRIDAY.
LOW WATER ADVISORY...INNER SAGINAW BAY...FROM 10 PM THURSDAY TO 2
PM FRIDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL 8 PM THURSDAY.
GALE WARNING...FROM 8 PM THURSDAY TO 11 AM FRIDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...FROM 8 PM THURSDAY TO 11 AM FRIDAY.
LOW WATER ADVISORY...FROM 10 PM THURSDAY TO 2 PM FRIDAY.
SMALL CRAFT ADVISORY...UNTIL 8 PM THURSDAY.
&&
AVIATION.....JVC
UPDATE.......DG
SHORT TERM...DG
LONG TERM....SF
MARINE.......DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Oct 31, 4:47 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 447 AM EDT THU OCT 31 2013 MIZ047>049-053>055-060>063-068>070-075-076-082-083-010900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 447 AM EDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL TRACK INTO THE GREAT LAKES LATE TODAY INTO TONIGHT AND BRING A PLETHORA OF NASTY WEATHER. ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED THIS EVENING AS THIS LOW PULLS A COLD FRONT THROUGH THE AREA. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THESE THUNDERSTORMS AS SOME OF THE STORMS MAY PRODUCE DAMAGING WIND GUSTS TO NEAR 60 MPH. STORM MOTION WILL BE NORTHEAST AT AROUND 50 MPH. EVEN AS THE THREAT OF THUNDERSTORMS SUBSIDES...STRONG WESTERLY WINDS WINDS WILL DEVELOP OVERNIGHT AS THE LOW RAPIDLY INTENSIFIES OVER NORTHER LOWER MICHIGAN AND NORTHERN LAKE HURON. WIND GUSTS IN EXCESS OF 40 MPH WILL BE COMMON AND GIVEN THE AMOUNT OF LEAVES STILL IN TREES...DOWNED TREE LIMBS AND POWER LINES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS WILL LINGER INTO FRIDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-010900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 447 AM EDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE NEARSHORE WATERS OF LAKE HURON INTO THIS EVENING...WITH GALE WARNINGS IN EFFECT FOR ALL MARINE WATERS TONIGHT. REFER TO THE LATEST MARINE STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION. A STRONG LOW PRESSURE SYSTEM WILL ALSO BRING THE POTENTIAL FOR THUNDERSTORMS THIS EVENING INTO TONIGHT AS A COLD FRONT WRAPS NORTHEAST THROUGH THE AREA. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THIS ACTIVITY...ESPECIALLY FROM LAKE ST CLEAR SOUTH TO WESTERN LAKE ERIE...WITH WIND GUSTS TO NEAR 50 KNOTS THE MOST LIKELY HAZARD. STORM MOTION WILL BE NORTHEAST AT 45 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALE WARNINGS WILL CONTINUE INTO FRIDAY. REFER TO THE LEAST MARINE STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:59 AM EDT | Gale Warning | DTX | 38 hr | |
| Oct 31, 7:04 AM EDT | Storm Warning | DTX | 21 hr | |
| Oct 31, 9:32 AM EDT | High Wind Watch | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 5 hr |
| Oct 31, 10:40 AM EDT | Low Water Advisory | DTX | 31 hr | |
| Oct 31, 2:58 PM EDT | Wind Advisory | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 23 hr |
Nearby
High Wind Warnings in Michigan, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.